Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 13, 2021George County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 13, 2021, 3:32 PM CDT for George County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 3:32 PM CDT (20:32 UTC)
Expired
Jul 13, 2021, 4:15 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County George County, MS

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS84 KMOB 132032
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
332 PM CDT Tue Jul 13 2021
 
MSZ076-079-132115-
Greene MS-George MS-
332 PM CDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE AND SOUTHERN GREENE COUNTIES UNTIL 415 PM CDT...

At 332 PM CDT, the strong thunderstorm was located 5 miles south of
Lucedale, moving north at 15 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3104 8882 3111 8851 3078 8848 3073 8866
      3073 8867
TIME...MOT...LOC 2032Z 165DEG 11KT 3084 8860 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:08 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 13, 1:08 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Tue Jul 13 2021

.NEAR TERM /Now Through Wednesday/...Well we made it *checks
notes* almost 20 hours without rain here at the office in a feat
that seemed impossible for the atmosphere to do recently. For
that we present the atmosphere this AFD that says "You tried, but
you need to try harder to stop all this rain".

Showers and storms have already begun to develop along the I-10
corridor and some have been producing locally heavy rainfall
already. These storms will likely spread inland throughout the
afternoon as outflow boundaries spread inland.

Unfortunately as my previous colleague mentioned, the forecast
continues to sound like a broken record as a weak upper trough
lifts north into the Great Lakes leaving a weakness across the
southeast. A stout upper ridge centered over the western Atlantic
will attempt to nose into the area. This will continue the
persistent moist southerly to southwesterly flow aloft that just
does not want to go away. This will keep us unsettled through
Wednesday with afternoon rain chances beginning around noon. This
will mainly be focused along the afternoon seabreeze as it moves
north towards the I-10 corridor. Rain chances might be a tad
lower than the last few days as the upper ridge begins to nose
into the area. This could provide enough subsidence to keep
storms confined to the I-10 corridor. Unfortunately, most of this
area is running 10 to 12 inches above normal this year. Soils
cannot take much more rain and at this point we're pretty sure
area lakes have become oceans and puddles have become lakes.

To add insult into injury, temperatures will begin to creep up
with the presence of the upper ridge entering the area. Highs on
Wednesday will likely creep into the low 90s before any storms
develop. Given the high moisture content and dewpoints in the mid
70s, apparent temperatures will be approaching 100 degrees and
even into the 100 to 105 range in some locations. Evening lows
will not make life easier as lows will struggle to dip into the
low 70s tonight. Finally, a MODERATE risk of rip currents will
continue through the period. BB/03

&&

.AVIATION...
18Z issuance...Mainly VFR to some MVFR cigs across the area as the
afternoon seabreeze begins to move inland. Showers and
thunderstorms have developed mainly along the I-10 corridor this
afternoon and will continue to move inland as outflow boundaries
interact. IFR visbys could be possible within the vicinity of any
storms and gusty winds could also be possible. Storms should
subside this evening as winds become light and variable overnight.
VFR conditions will continue this evening. Some instances of
light patchy fog could be possible tonight, especially inland
locations where rain fell earlier in the day. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 13, 2:00 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jul 13 2021

MSZ075-078-131945-
Stone MS-Perry MS-
200 PM CDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN PERRY AND NORTH CENTRAL STONE COUNTIES UNTIL 245 PM
CDT...

At 200 PM CDT, the strong thunderstorm was located near Wiggins,
moving northwest at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Wiggins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8914 3107 8915 3108 8913 3082 8900
      3077 8911 3091 8925
TIME...MOT...LOC 1900Z 148DEG 12KT 3085 8908
Local storm report, Jul 13, 2:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     LIGHTNING        4 SSW HAROLD            30.61N 86.92W
07/13/2021                   SANTA ROSA         FL   911 CALL CENTER

            LIGHTNING STRUCK A HOME AND STARTED A HOUSE
            FIRE IN MILTON FLORIDA.

&&

BB
Special weather statement, Jul 13, 2:38 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
238 PM CDT Tue Jul 13 2021

FLZ203-205-132030-
Okaloosa Inland FL-Santa Rosa Inland FL-
238 PM CDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 330
PM CDT...

At 238 PM CDT, the strong thunderstorm was located 11 miles northwest
of Wright. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Okaloosa and east central Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3056 8689 3056 8692 3058 8693 3073 8682
      3067 8658 3052 8670
TIME...MOT...LOC 1938Z 308DEG 1KT 3060 8674
Special weather statement, Jul 13, 2:56 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Tue Jul 13 2021

MSZ078-132045-
Stone MS-
256 PM CDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
STONE COUNTY UNTIL 345 PM CDT...

At 256 PM CDT, the strong thunderstorm was located over Perkinston,
or 4 miles southwest of Wiggins. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Wiggins and Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3086 8901 3070 8906 3076 8930 3091 8923
TIME...MOT...LOC 1956Z 121DEG 2KT 3080 8918
Special weather statement, Jul 13, 3:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
332 PM CDT Tue Jul 13 2021

MSZ076-079-132115-
Greene MS-George MS-
332 PM CDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE AND SOUTHERN GREENE COUNTIES UNTIL 415 PM CDT...

At 332 PM CDT, the strong thunderstorm was located 5 miles south of
Lucedale, moving north at 15 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3104 8882 3111 8851 3078 8848 3073 8866
      3073 8867
TIME...MOT...LOC 2032Z 165DEG 11KT 3084 8860

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:36 PM CDTSpecial Weather StatementMOBChoctaw54 min
Jul 13, 2:38 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jul 13, 2:00 PM CDTSpecial Weather StatementMOBStone45 min
Jul 13, 2:56 PM CDTSpecial Weather StatementMOBStone49 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.